Forum

Dizziness and meds.

Hello hello

 

I've been having some problems over the past four or five weeks with dizziness. It's not the sort of room spinning type - it only strikes when I move about and it's a bit like being on a boat. It's making it almost impossible for me to go out as i feel so unsafe, especially when i turn my head.

 

I went to see the G.P. and he very reluctantly prescribed me stemetil but he gave me such dire warnings about it,saying how it could do terrible things to my central nervous system and make me very tired etc., that i'm really afraid to take it!

 

Does anyone else take it and did it have horrendous side effects? I'm struggling so much with fatigue at the moment that I'm barely functioning. I think I'd rather put up with the dizziness than make the fatigue any worse. Has anyone got any advice?

 

Thanks. happy2

A lot of MSers take stemetil for vertigo. I can't vouch for it personally as I've never been on it, but if your dizziness is debilitating, it's got to be worth a shot surely?

(You may get some responses from people with personal experience if you post on the Everyday Living forum.)

Karen x

Hi, i know just how you feel, i get the same feelings like walking about on a boat, and unsteady when moving my head about. I also get very bad vertigo attacks where i have to sit for about 20 mins until everything stops moving.

I have been prescribed Stugeron (cinnarizine), and touch wood, it is helping, i still get some movement but very mild now. I am only taking half a tablet three times a day and i can go up to taking 2 tablets 3 times a day.

At first i was very weary about taking these, but i have been proved wrong and hopefuly i will be able to start going out again soon.

I know this is not the same meds that you have got, but i hope my story help you a little and i hope you start to get out and about again soon.

Indi x

Hi Blod,

I've had stemetil several times and it's always helped me happy2

All drugs carry potential side effects anyway plus we're all different so there's no sure way of telling what it'd be like for each individual.

You'll never know if you don't try it.

So I'd say give it a whirl and see how you go, it could be just the ticket! 

Debbie xx

 

 

Thanks everyone happy2

 

I'll definitely give it a go then. I wasn't remotely concerned about taking it before I went in to the gp. My dad takes it for vertigo attacks and he doesn't seem to have any problem with it but the gp was so negative about the effects it could have he scared the life out of me! scared

 

I'll let you know how it goes happy2

 

Thanks again.